MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that friction was experienced while advancing the subject coil inside the micro catheter and upon removal, the subject coil was found prematurely detached.The procedure was completed successfully and there were no clinical consequences reported to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: expiration date ¿ added.D9/h3: product available to stryker ¿ updated.D9: returned to manufacturer on ¿updated.H3: device evaluated by mfg ¿updated.H3: summary attached ¿ updated.H4: manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil and delivery wire were kinked/bent, also the main coil was also noted to be stretched.The main coil was found intact and not prematurely detached/separated as reported.During functional testing, resistance was encountered when advancing the coil from the introducer sheath.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.In case of this complaint the reported issue was not confirmed as the main coil was found intact as per the visual and microscopic inspection; therefore, as assignable cause of not confirmed was assigned to the reported main coil prematurely detached/separated during use.Analysis of the returned device also revealed that the main coil was kinked/bent, stretched, and the coil delivery wire kinked/bent.It is likely that the damage to the main coil resulted from the procedural factors during use.Based on the investigation, these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will be assigned to the as analyzed issues coil introducer sheath friction, main coil kinked/bent and stretched.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt, since this defect appear to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the as analyzed issue coil delivery wire kinked/bent.The product investigation confirmed that the main coil was found intact and not detached prematurely as reported.It is highly unlikely that the kink/bent and stretched noted on the main coil may contributed to and/or cause any patient injury; therefore, this record has been deemed non-reportable with an awareness date of (b)(6)2020.

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10019433
Report Number3008881809-2020-00128
Device Sequence Number2089333
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public04546540698018
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model NumberM0035431030
Device Catalogue NumberM0035431030
Device Lot Number21785726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2020
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer07/12/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR